Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

165 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What does my abdominal scan test report indicate?

Answered by
Dr.
Dr. Rishi

General Surgeon

Practicing since :1999

Answered : 1312 Questions

default
Posted on Mon, 19 Oct 2015 in Urinary and Bladder Problems
Question: in abdomen scan it was found that in post void urination there was urine retention of about 77ml. and there is no other problem . I have to say that i had taken USS on the second day of my treatment for UTI,I am on veltam 0.4mg for an year appr.
doctor
Answered by Dr. Rishi 40 minutes later
Brief Answer:
With UTI it would be difiicult to comment on this report. Repeat after UTI.

Detailed Answer:
Hi XXXXXXX
The post void urine volume of 77ml is not worrisome considering your age and that you are suffering from UTI.
I suggest you complete your treatment of the UTI and after about three to four weeks get a repeat USS done and also a Serum PSA(a blood test). This will tell us whether you have any prostate problem leading to urinary obstruction. As it is, if you do not have any problems of urination and you do not have any frequency, urge or obstruction then it is highly unlikely for you to have any prostate problems.
UTI is a fairly common problem and you need not worry about it. Any tests you do with UTI would be faulty therefore the waiting period is prescribed.
Take care and do let me know if there are any queries that I can try and resolve.
Dr Rishi, New XXXXXXX XXXXXXX
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Rishi 10 hours later
Does urine retention cause UTI and what are the different causes for contracting UTI?. what should be normal size of Prostrat glands at this age of mine?
doctor
Answered by Dr. Rishi 26 minutes later
Brief Answer:
UTI can be due to many causes.

Detailed Answer:
Hello.
Urinary retention does lead to UTI. The normal prostate size should be between 24 and 40gms.
There are many causes for UTI. It can be due to urine stasis or blockage due to stones, prostate enlargement, general bed ridden status of ill patients, infections contracted by sexual route, kidney infections due to generalised infections in blood, etc.
Your post void residue which is high could be due to infection or prostate enlargement or both. But we can say with certainty only once the infection is clear. before that it would be difficult to comment with certainty.
Take care.
Dr Rishi, New XXXXXXX XXXXXXX
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication
Lab Tests
Medical Topics

Recent questions on  Veltam

doctor1 MD

I have kidney stones as well as prostrate enlargement. I get blood in urine frequently.gets stopped on antibiotics. Pl advise. I get problem passing urine sometimes I am diabetic but under control Can blood in urine due to any St infection due to...

doctor1 MD

Sir i m suffering from frequent urination .i have done blood test ,urine test ultrasound ,xray and all reports are ok.i have done cystoscopy and impression was inerstitial cystitis. Dr has suggested me the following medicine Cystopen 100 mg Veltam...

doctor1 MD

Hi, I have been diagnosed with a Stone of 4 mm in my left ureter at the ureterovesical junction. This has been confirmed in the CT scan although the Ultrasound and X-Ray were not able to confirm it. I have a terrible pain in lower abdomen for 4-5...

doctor1 MD

My father is 85 years old and COPD patient. Now he has prostrate size of 21 and doctors advised him to take Veltam Plus one tablet in the night. He is not comfortable after taking the tablet and his abdomen is bulging. What could be the reason for abdomen bulging. Is there any alternate medicine for this ?

doctor1 MD

I am suffering from a 6mm stone in the left ureter. Urologist prescribed Veltam 0.4 tablets a day along with potassium mg citrate and pain killer drotaverine. I took veltam during night and during intercourse unable ejaculate my semen. Should I stop veltam now. Or this side effect will I feel till I complete the course for 10 days. Please suggest.